Alert archive / South Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 61, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 3, 2002, 4:06 PM EDT for Marlboro County, South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2002, 4:06 PM EDT (20:06 UTC)
- Expired
- Jul 3, 2002, 5:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Marlboro County, SC
The radar
The Wilmington radar (KLTX), 134 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541 WUUS52 KILM 032006 SVRILM SCC069-032100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 405 PM EDT WED JUL 3 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 500 PM EDT * AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER FULTON...OR ABOUT 9 MILES SOUTH OF HAMLET...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLETCHER AT 410 PM MCCOLL AT 415 PM TATUM AT 430 PM WALLACE AT 435 PM MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. .END $$ HAWKINS LAT...LON 3463 7947 3481 7969 3479 7993 3430 7964
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:48 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 3, 2:48 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 248 PM EDT WED JUL 3 2002 ASIDE FROM THE BACKDOOR FRONT SLOWING SOME THIS WEEKEND...FEW CHANGES FROM PREVIOUS FORECAST PACKAGE. WARM HUMID AND UNSTABLE CONDITIONS WILL CONTINUE THROUGH FRIDAY WITH CHANCES FOR MAINLY DIURNAL CONVECTION CONTINUING. MAIN FOCUS OF CONVECTIVE ACTIVITY FOR THIS AFTN APPEARS TO BE N AND W OF THE AREA...BUT SOME SHOWERS HAVE POPPED ALREADY ACROSS BLADEN AND COLUMBUS COUNTIES. WILL INCLUDE A 20 POP TONIGHT FOR INLAND SECTIONS SINCE THE SEABREEZE WILL LIKELY STABILIZE THE COASTAL COUNTIES THIS EVENING. GUIDANCE TEMPERATURES ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM...CAN SEE NO REASON TO DEVIATE MUCH FROM COMPOSITE NUMBERS. BACKDOOR FRONT HAS BEEN SLOWED IN THE MEDIUM RANGE MODELS AND WILL PROBABLY HANG UP NEAR THE AREA SUNDAY BEFORE WASHING OUT. 7-10 DAY GUIDANCE SHOWS A DISTINCT COOLING TREND ACROSS THE EASTERN U.S. AS A MAJOR UPPER AIR TROF (FOR JULY) DEEPENS IN A RETROGRESSIVE PATTERN. FCSTID = 9 ILM 72 92 72 91 / 10 20 20 20 LBT 71 94 71 93 / 20 20 20 20 FLO 70 95 72 94 / 20 20 20 20 MYR 72 88 73 88 / 10 10 10 20 .ILM... NC...NONE. SC...NONE. TRA
Nearby
Severe Thunderstorm Warnings in South Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.